Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A generalization of Kelley's theorem for $C$-spaces


Authors: Michael Levin and James T. Rogers Jr.
Journal: Proc. Amer. Math. Soc. 128 (2000), 1537-1541
MSC (1991): Primary 54F45, 54F15
DOI: https://doi.org/10.1090/S0002-9939-99-05158-8
Published electronically: October 5, 1999
MathSciNet review: 1641136
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if an open map $f:X \longrightarrow Y$ of compacta $X$ and $Y$ has perfect fibers and $Y$ is a $C$-space, then there exists a $0$-dimensional compact subset of $X$ intersecting each fiber of $f$. This is a stronger version of a well-known theorem of Kelley. Applications of this result and related topics are discussed.


References [Enhancements On Off] (What's this?)

  • 1. V. A. Chatyrko, Weakly infinite-dimensional spaces, Russian Math. Surveys, 46(3)(1991), 191-210.
  • 2. R. Pol, On light mappings without perfect fibers, Tsukuba J. Math., 20(1996), no. 1, 11-19. MR 98e:54014
  • 3. M. Levin, Inessentiality with respect to subspaces, Fund. Math., 147(1995), no. 1, 93-98. MR 96c:54057
  • 4. M. Levin, Certain final dimensional maps and their application to Hyperspaces, Isr. J. Math., to appear.
  • 5. M. Levin, Bing maps and finite dimensional maps, Fund. Math., 151(1996), no. 1, 47-52. MR 97e:54031
  • 6. M. Levin and Y. Sternfeld, The space of subcontinua of a $2$-dimensional continuum is infinite dimensional, Proc. AMS, 125(1997), no. 9, 2771-2775. MR 97j:54012
  • 7. J. L. Kelley, Hyperspaces of a continuum, Trans. AMS, 52(1942), 22-36. MR 3:315b
  • 8. W. Bula, Open maps resemble projections, Bull. Polish Acad. Sci. Math., 31(1983), 175-181. MR 86d:54013
  • 9. A. Dranishnikov, A fibration that does not accept two disjoint many-valued sections, Top. Appl., 35(1990), 71-73. MR 91h:54022

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54F45, 54F15

Retrieve articles in all journals with MSC (1991): 54F45, 54F15


Additional Information

Michael Levin
Affiliation: Department of Mathematics, Tulane University, New Orleans, Louisiana 70118-5698
Email: levin@mozart.math.tulane.edu

James T. Rogers Jr.
Affiliation: Department of Mathematics, Tulane University, New Orleans, Louisiana 70118-5698
Email: jim@math.tulane.edu

DOI: https://doi.org/10.1090/S0002-9939-99-05158-8
Keywords: $C$-spaces, continua, dimension
Received by editor(s): March 31, 1998
Received by editor(s) in revised form: July 1, 1998
Published electronically: October 5, 1999
Communicated by: Alan Dow
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society